| Model Number |
DFW150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
| Date of Event |
05/19/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient was experiencing blurry vision and glare around point sources of light in their left eye (os) resulting in the need to explant the intraocular lens (iol).The patient's pre-operation best corrected visual acuity (bcva) is 20/50.The patient's post-operation uncorrected visual acuity (ucva) is 20/50 and bcva 20/40.The targeted post-operation refraction was 20/20 both eye.No incision enlargement, vitrectomy, or sutures were required.The replacement iol was a different johnson and johnson lens (model diu150,18.5 diopter).There was no reported patient injury.No additional information was provided.
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site, as it is still implanted; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search in complaint system revealed 1 other complaint has been received for this po number and it was voided as it was a duplicate serial number.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer on: 11/21/2022 section h3: device evaluated by manufacturer¿ yes device evaluation: the product was returned to the manufacturing site for evaluation.The complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could cause or contribute to the complaint issues could be identified.Based on the return condition of the lens, no further product evaluation could be performed.As a result of the investigation there is no indication of a product deficiency or product malfunction.Correction: upon further review of the file, it was noted that the following information (in section h10-narrative field, device evaluation) should be corrected as it is incorrect in initial report, mdr # 3012236936-2022-02745: it was noted that the device was not returned at the manufacturing site, as it was still implanted.However, this is incorrect as the device was already explanted.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review of the file, it was noted that the following information was inadvertently not included in the initial report (mdr # 3012236936-2022-02745): after the explant, the patient is reported to have good post-operative appearance with visual acuity (va) of 20/30.Additionally, there are no planned interventions for the patient.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.